# SDR 96ZZZM890

- Difficulty date: March 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N73444
- Make and model: Doug DC-9-82
- Aircraft serial: 49470
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 808904
- Condition: Failed
- Location: Nr 2 Eng
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

ORD - FLT 1853 - EN ROUTE ROC/ORD - DURING CRUISE, LOUD BANG FOLLOWED BY LOSS OF POWER FROM NR 2 ENGINE AND NO EPR OR N1 INDICATIONS.  ACCOMPLISHED SHUTDOWN OF NR 2 ENGINE AND AIRCRAFT PROCEEDED SINGLE ENGINE TO ORD, LANDING WITHOUT INCIDENT.  REPLACED NR 2 ENGINE AND ACCOMPLISHED LEAK AND GROUND ENGINE RUN CHECKS WITH NO DEFECTS FOUND.  ENGINE SHUTDOWN WAS THE RESULT OF 3RD AND 4TH STAGE TURBINE FAILURE.  ALL 3RD AND 4TH STAGE TURBINE BLADES WERE BROKEN AT OR NEAR THE AIRFOIL ROOT.  NO DEFINITIVE CAUSE OF FAILURE HAS BEEN DETERMINED.  ENGINE ROUTED TO SHOP FOR REPAIR AND RETURN TO SERVICE.  REFERENCE AALA960375.
